Viewing 3 posts - 1 through 3 (of 3 total)
  • Author
    Posts
  • brrakes
      Post count: 7

      Hello. I’m about 8 weeks post RAI. I’ve noticed recently that I get crazy cramps, mostly in my chest, arms, and back. I did a search about this, and I got a result from someone having this problem while taking Methimazole. I’m currently not taking medication. Is this typical? All I have to do is move “wrong”, reach, or stretch and I’m horrible pain. Luckily it only lasts for about 20 minutes.

      Could this be new muscle that I’m getting back? I figure I’ve lost some in the past few years before I knew I was hyper. I feel weaker, and have a hard time opening things. Packages and whatnot.

      Thanks in advance. :)

      Kimberly
      Online Facilitator
        Post count: 4290

        Hello – Have you had labs done recently? Muscle cramps can be caused by several different issues, but some patients notice muscle cramping/aches when hypO.

        Also, when you do get labs done, make sure that your doc is aware of the latest guidelines from the American Thyroid Association / American Association of Clinical Endocrinologists (available in the “Treatment Options” thread in the announcements section of this forum) regarding the importance of using Free T4 and *not* TSH to determine when to start replacement hormone. TSH can remain suppressed for quite some time, so it is not a good benchmark for dosing early in the process.

        Take care!

        brrakes
          Post count: 7

          Thank you for your response, Kimberly. I had labs done last week. I called my doctor, and he called back today. He didn’t give me the numbers, but he said he was looking at my Free T4 and judging by that, he figured I’d start Synthroid next month. After speaking, he gave me the green light to start now, even though they don’t normally start replacement hormone so quickly. Luckily he had given me a sample when I was in the office. My next labs are scheduled for September. I appreciate that he’s not only looking at the numbers, but also taking into consideration how I’m feeling.

          Thanks again!

        Viewing 3 posts - 1 through 3 (of 3 total)
        • You must be logged in to reply to this topic.